Mississippi, 2007Damaging Wind and Strong Wind in Mississippi, June 9, 2007
June 9, 2007 · NWS LIX · 2 events in 2 counties and zones
Scattered strong to severe thunderstorms developed in an unstable atmosphere in the vicinity of a weak frontal boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed in an unstable atmosphere in the vicinity of a weak frontal boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 9, 1:11 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 9, 1:11 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
211 PM CDT SAT JUN 9 2007
.SHORT TERM...
SCATTERED THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN MS JUST TO
THE NORTH OF THE COAST. LOCAL INTENSE HEATING APPEARS TO BE
RESPONSIBLE TRIGGER. SO WILL GO WITH A CHANCE OF THUNDERSTORMS
FOR THIS AREA AND FOR ADJACENT PARISHES IN SOUTHEAST LA.
.LONG TERM...
THE UPPER LEVEL RIDGE WILL SLOWLY MOVE WEST OVER THE NEXT SEVERAL
DAYS. SINCE THERE WILL BE NO SIGNIFICANT CHANGE IN THE OVERALL
PATTERN THROUGH TOMORROW...I WILL PLAN TO KEEP THE HEAT ADVISORY
UP AND EXTEND IT UNTIL SUNDAY EVENING. THE NEXT CHALLENGE FOR THE
REST OF THE WEEK WILL BE HOW QUICKLY WILL THE UPPER LEVEL
INFLUENCE WEAKEN WHICH WOULD ALLOW MORE THUNDERSTORMS TO DEVELOP
OVER THE REGION. RIGHT NOW THE CONFIDENCE IS NOT VERY HIGH ON HOW
THIS WILL PLAY OUT. THEREFORE I WILL NOT MAKE ANY SIGNIFICANT
CHANGES TO THE FORECAST GRIDS BEYOND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 95 68 94 / 20 20 10 10
BTR 74 95 70 95 / 20 20 10 10
MSY 77 95 73 95 / 20 20 10 10
GPT 76 94 71 94 / 30 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ034>040-046>050-056>065.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ068>071-077-080>082.
GM...NONE.
&&
Hazardous weather outlook, Jun 9, 10:00 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT JUN 9 2007
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-092330-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SAT JUN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
.SEASONAL HAZARD...
HEAT INDICES WILL BE INCREASING INTO THE 100 TO 105 DEGREE RANGE
THIS AFTERNOON...OUTSIDE AREAS OF SCATTERED THUNDERSTORM COVERAGE. A
HEAT ADVISORY IS IN EFFECT FOR TODAY.
.THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A
SLOW MOVING COLD FRONT ACROSS CENTRAL MISSISSIPPI AND MOVE INTO
SOUTHERN MISSISSIPPI DURING THE AFTERNOON. THUNDERSTORM COVERAGE
SHOULD BE SOMEWHAT LESS ACROSS SOUTHEAST LOUISIANA AND COASTAL
MISSISSIPPI. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND
LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS GREATER THAN ONE
INCH DUE TO SLOW MOVEMENT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY FOR MAXIMUM HEAT INDEX
VALUES OF 105 TO 110. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH
AFTERNOON SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT
EXPECTED HOWEVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 9, 1:34 PM CST, 1 hour 1 minute before
MSZ081-092030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
234 PM CDT SAT JUN 9 2007
...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ACROSS
HARRISON COUNTY...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR GULFPORT....OR
ABOUT 5 MILES SOUTHEAST OF SAUCIER....MOVING SOUTH AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR...
LYMAN AT 300 PM.
GULFPORT AIRPORT AT 330 PM.
THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
92/JSS
Local storm report, Jun 9, 1:49 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL BILOXI 30.42N 88.93W
06/09/2007 E0.25 INCH HARRISON MS AMATEUR RADIO
PEA SIZE HAIL IN BILOXI.
&&
92/JSSSpecial weather statement, Jun 9, 1:51 PM CST, 44 minutes before
MSZ082-092045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 PM CDT SAT JUN 9 2007
...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ALONG
INTERSTATE 10 IN JACKSON COUNTY...
AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR OCEAN
SPRINGS.....MOVING SOUTH AT 5 MPH.
THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
92/JSS
Strong Wind, Hancock
- When
- June 9, 2:35 PM CST
- Where
- Hancock forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
The roof was ripped off of a building by wind associated with an outflow boundary from a distant thunderstorm.
Thunderstorm Wind, Walthall
- When
- June 9, 4:30 PM CST
- Where
- Walthall County, Tylertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 31.120, -90.150
Many trees were blown down around the Tylertown area and in numerous other locations across the county.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Virginia, June 9, 20071 death · 1 event
- Flash Flooding and Hail in Kansas, June 9 to 12, 2007$595,000 · 1 in hail · 10 events
- Flash Flooding and Hail in Oklahoma, June 9, 2007$126,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in North Carolina, June 9, 2007$110,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Alabama, June 9, 2007$36,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, June 9 to 10, 20071 in hail · 17 events
- Flash Flood and Damaging Wind in Texas, June 9, 2007$20,000 · 55 kt wind · 2 events
- Lightning Strike in Mississippi, June 9, 2007$20,000 · 1 event
- Tornadoes and Hail in New Mexico, June 9, 2007$2,000 · EF0 · 14 events
- Hail and Damaging Winds in North Carolina, June 9, 20071 in hail · 9 events
- Hail in Minnesota, June 9, 20071.75 in hail · 7 events
- Hail and Damaging Winds in New Mexico, June 9 to 10, 2007$12,000 · 1.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45422, 45423.